Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 271, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 2008, 6:27 PM CDT for 4 counties in Kansas. It was in force for 63 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 6:27 PM CDT (23:27 UTC)
- Expired
- Jun 8, 2008, 7:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 50 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:27 PM CDT | HAIL 1.75 | 6 Wsw Mulvane, KS | LAW ENFORCEMENT REPORTED GOLFBALL SIZE HAIL AND 60 MPH WINDS IN NORTHERN SUMNER COUNTY. |
| Jun 8, 6:33 PM CDT | HAIL 0.75 | Rose Hill, KS | MARBLE TO PENNY SIZED HAIL IN ROSE HILL. |
| Jun 8, 6:33 PM CDT | HAIL 0.75 | Se Rose Hill, KS | |
| Jun 8, 6:33 PM CDT | HAIL 1 | 3 Ese Rose Hill, KS | |
| Jun 8, 6:36 PM CDT | TSTM WND GST 60 | Douglass, KS | |
| Jun 8, 6:50 PM CDT | TSTM WND DMG | Douglass, KS | SHED ROOFS HAVE BEEN BLOWN OFF AND ACROSS THE HIGHWAY. |
| Jun 8, 6:50 PM CDT | TSTM WND GST 100 | Douglass, KS | ESTIMATED 100 MPH WINDS IN DOUGLASS WITH LARGE TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1757 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 082327 SVRICT KSC015-035-173-191-090030- /O.NEW.KICT.SV.W.0271.080608T2327Z-080609T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 627 PM CDT SUN JUN 8 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS. NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS. SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS. SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 730 PM CDT. * AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR MULVANE...OR 17 MILES SOUTHEAST OF DOWNTOWN WICHITA...AND MOVING EAST AT 44 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ATLANTA...BELLE PLAINE...DERBY...DOUGLASS...LATHAM...LEON... MULVANE...ROSE HILL...UDALL...RIVERDALE...ROCK. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3782 9652 3737 9652 3733 9738 3751 9747 TIME...MOT...LOC 2327Z 253DEG 38KT 3747 9718 $$ COX
7 follow-up statements
000 WWUS53 KICT 082336 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 636 PM CDT SUN JUN 8 2008 KSC015-035-173-191-090030- /O.CON.KICT.SV.W.0271.000000T0000Z-080609T0030Z/ BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS- 636 PM CDT SUN JUN 8 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN COWLEY...NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHERN BUTLER COUNTIES UNTIL 730 PM CDT... AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED NEAR DOUGLASS...OR 17 MILES NORTH OF WINFIELD...MOVING EAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTH OF LATHAM BY 655 PM CDT. DAMAGING WINDS UP TO 60 MPH AND QUARTER SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3782 9652 3737 9652 3733 9738 3751 9747 TIME...MOT...LOC 2336Z 250DEG 48KT 3752 9694 $$ KRC
000 WWUS53 KICT 082342 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 642 PM CDT SUN JUN 8 2008 KSC015-035-173-191-090030- /O.CON.KICT.SV.W.0271.000000T0000Z-080609T0030Z/ BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS- 642 PM CDT SUN JUN 8 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN COWLEY...NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHERN BUTLER COUNTIES UNTIL 730 PM CDT... AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF DOUGLASS...OR 19 MILES NORTH OF WINFIELD...MOVING EAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTH OF LATHAM BY 655 PM CDT. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3742 9727 3757 9729 3782 9652 3737 9652 TIME...MOT...LOC 2342Z 250DEG 48KT 3755 9684 $$ KRC
000 WWUS53 KICT 082354 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT SUN JUN 8 2008 KSC015-035-173-191-090030- /O.CON.KICT.SV.W.0271.000000T0000Z-080609T0030Z/ BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS- 653 PM CDT SUN JUN 8 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN COWLEY...NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHERN BUTLER COUNTIES UNTIL 730 PM CDT... AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND VERY DESTRUCTIVE WINDS TO AROUND 100 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF LATHAM...OR 19 MILES SOUTH OF EL DORADO... MOVING EAST AT 55 MPH. THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN SUMNER...NORTHERN COWLEY...SOUTHEASTERN SEDGWICK AND SOUTHERN BUTLER COUNTIES...INCLUDING THE TOWN OF LATHAM. THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. DAMAGING WINDS UP TO 100 MPH WERE ESTIMATED ALONG WITH SIGNIFICANT WIND DAMAGE IN DOUGLASS. LAT...LON 3742 9727 3757 9729 3782 9652 3737 9652 TIME...MOT...LOC 2353Z 250DEG 48KT 3759 9666 $$ KRC
000 WWUS53 KICT 090006 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 706 PM CDT SUN JUN 8 2008 KSC173-191-090016- /O.CAN.KICT.SV.W.0271.000000T0000Z-080609T0030Z/ SEDGWICK KS-SUMNER KS- 706 PM CDT SUN JUN 8 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER AND SOUTHEASTERN SEDGWICK COUNTIES HAS BEEN CANCELLED... AT 705 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3741 9704 3764 9707 3782 9652 3737 9652 TIME...MOT...LOC 0006Z 250DEG 48KT 3764 9645 $$ KSC015-035-090030- /O.CON.KICT.SV.W.0271.000000T0000Z-080609T0030Z/ BUTLER KS-COWLEY KS- 706 PM CDT SUN JUN 8 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN COWLEY AND SOUTHERN BUTLER COUNTIES UNTIL 730 PM CDT... AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS OF 80 TO 100 MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF LATHAM...OR 16 MILES SOUTHWEST OF EUREKA...MOVING EAST AT 55 MPH. THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN COWLEY AND SOUTHERN BUTLER COUNTIES. THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3741 9704 3764 9707 3782 9652 3737 9652 TIME...MOT...LOC 0006Z 250DEG 48KT 3764 9645 $$ KRC
000
WWUS53 KICT 090017
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
717 PM CDT SUN JUN 8 2008
KSC015-035-090030-
/O.CON.KICT.SV.W.0271.000000T0000Z-080609T0030Z/
BUTLER KS-COWLEY KS-
717 PM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
COWLEY AND SOUTHEASTERN BUTLER COUNTIES UNTIL 730 PM CDT...
AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED 21
MILES NORTHEAST OF LATHAM...OR 11 MILES SOUTH OF EUREKA...MOVING EAST
AT 55 MPH.
THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN COWLEY
AND SOUTHEASTERN BUTLER COUNTIES.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3740 9688 3768 9690 3782 9653 3780 9652
3737 9652
TIME...MOT...LOC 0017Z 250DEG 48KT 3768 9627
$$
KRC000
WWUS53 KICT 090026
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT SUN JUN 8 2008
KSC035-090036-
/O.CAN.KICT.SV.W.0271.000000T0000Z-080609T0030Z/
COWLEY KS-
726 PM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COWLEY COUNTY HAS
BEEN CANCELLED...
AT 724 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3772 9679 3782 9653 3780 9652 3748 9652
3748 9679
TIME...MOT...LOC 0026Z 250DEG 48KT 3771 9612
$$
KSC015-090030-
/O.CON.KICT.SV.W.0271.000000T0000Z-080609T0030Z/
BUTLER KS-
726 PM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BUTLER COUNTY UNTIL 730 PM CDT...
AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED 29
MILES NORTHEAST OF LATHAM...OR 11 MILES SOUTHEAST OF EUREKA...MOVING
EAST AT 55 MPH.
THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN BUTLER
COUNTY.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3772 9679 3782 9653 3780 9652 3748 9652
3748 9679
TIME...MOT...LOC 0026Z 250DEG 48KT 3771 9612
$$
KRC000
WWUS53 KICT 090033
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
733 PM CDT SUN JUN 8 2008
KSC015-090043-
/O.EXP.KICT.SV.W.0271.000000T0000Z-080609T0030Z/
BUTLER KS-
733 PM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER COUNTY HAS
EXPIRED...
AT 729 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3772 9679 3782 9653 3780 9652 3748 9652
3748 9679
TIME...MOT...LOC 0026Z 250DEG 48KT 3770 9612
$$
KRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:21 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 8, 6:21 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 621 PM CDT SUN JUN 8 2008 .AVIATION... 00Z TAF UPDATE...VFR CONDITIONS EXPECTED FOR MOST TAF SITES UNLESS A THUNDERSTORM ROLLS IN WITH THE SLOW SOUTHWARD SAGGING COLD FRONT. TERMINALS THAT EXPERIENCE THUNDERSTORM ACTIVITY COULD EXPERIENCE REDUCED VISIBILITIES AND MVFR CIGS. OTHERWISE...THE THUNDERSTORMS WILL BECOME WIDESPREAD DURING THE OVERNIGHT HRS AND AFFECT THE TERMINALS OF HUT/ICT/CNU. THE STORMS/SHOWERS SHOULD GRADUALLY DIMINISH FROM WEST TO EAST ACROSS SOUTHERN KANSAS DURING THE MORNING HOURS. JAKUB && .PREV DISCUSSION... /ISSUED 234 PM CDT SUN JUN 8 2008/ DISCUSSION... THIS EVENING-TONIGHT: AN UPPER LEVEL PV ANOMALY /1.5PVU/ WILL CONTINUE MOVING INTO THE CENTRAL UNITED STATES FROM THE NORTHWEST. THIS HAS CAUSED THE WARM FRONT FROM SATURDAY TO MOVE SOUTH INTO THE FORECAST AREA. AT 18Z...THE FRONT EXTENDED FROM KMHK-KHUT-KP28. SOME CUMULUS SEEM TO BE GROWING ALONG THIS BOUNDARY AS IT SAGS SOUTH. OVER THE NEXT FEW HOURS...EXPECT CONVECTION TO BEGIN INCREASING AS LOW LEVEL CONVERGENCE/FRONTOGENESIS INCREASES ALONG THE FRONT. FAVORABLE 0-6KM BULK SHEAR OF 40 KNOTS SUGGESTS THAT STORMS COULD ROTATE INITIALLY WITH A HAIL AND WIND THREAT. HOWEVER...THERE IS VERY LITTLE 3-6KM SHEAR...WHICH SUGGESTS THAT STORMS WILL EVOLVE INTO A DAMAGING WIND PRODUCING MCS WITH VERY HEAVY RAINFALL. THIS WILL OCCUR AS THE LOW LEVEL MOISTURE TRANSPORT INCREASES THIS EVENING /QUITE STRONG OVERNIGHT/ AS THE FRONT BECOMES MORE ORTHOGONAL TO THIS MOISTURE TRANSPORT...INCREASING FRONTOGENESIS AND VERY STRONG VERTICAL MOTIONS. WARM CLOUD LAYER DEPTHS NEAR 4KM CONTINUE TO FAVOR THIS ONCE WE TRANSITION FROM A SEVERE CONVECTIVE THREAT TO A WARM RAIN THREAT. MODEL QPF TOTALS FOR THIS EVENT ALL SHOW SOME TYPE OF 9 INCH ACCUMULATION BULLSEYE OVER THE FORECAST AREA. THE FAVORABLE AREA FOR HEAVY RAINFALL HAS SHIFTED SOUTH A BIT TUESDAY: STRONG MOISTURE TRANSPORT DEVELOPS LATE TUESDAY THROUGH TUESDAY NIGHT AS HIGH PRESSURE EXITS TO THE EAST. THERE IS A REASONABLE AMOUNT OF ISENTROPIC LIFT OVER THE FORECAST AREA DURING THIS TIME...SO CANNOT RULE OUT A THUNDERSTORMS. WEDNESDAY: MOISTURE WILL REMAIN IN PLACE WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S. LOOKS AS THOUGH THE DRYLINE ACROSS THE HIGH PLAINS WILL PUSH EAST ALONG WITH THE SURFACE LOW. THIS IS A GREAT SETUP FOR A FEW ISOLATED DISCREET SUPERCELLS. THE MID LEVEL WINDS REMAIN RELATIVELY ORTHOGONAL TO THE DRYLINE ALLOWING FOR DISCREET SUPERCELLS TO MOVE OFF OF THE DRYLINE. THE ECMWF HAS TRENDED IN THE CORRECT DIRECTION IN DEVELOPING CONVECTION ALONG THE DRYLINE. CONFIDENCE IS MODERATE FOR A SEVERE WEATHER THREAT. THURSDAY-FRIDAY: ACTIVE PATTERN CONTINUES WITH THE NEXT STRONG PV ANOMALY MOVING INTO THE REGION LATE THURSDAY. THIS WILL INCREASE THE DEEP LAYER SHEAR IN SUPPORT OF SEVERE THUNDERSTORMS AHEAD OF THE FRONT. CONFIDENCE IS MODERATE IN THIS AND IS INCREASING GIVEN THE CONSISTENCY IN THE MODELS IS SHOWING THIS AND THAT...RELATIVELY SPEAKING...THE PREDICTABILITY OF THE ATMOSPHERE HAS BEEN ABOVE NORMAL FOR THIS TIME OF YEAR. SATURDAY-SUNDAY: THE DRYLINE REMAINS OVER WESTERN KANSAS DURING THE PERIOD. MID AND UPPER LEVEL FLOW FAVORABLE FOR ANY STORMS THAT DO DEVELOP TO MOVE INTO THE WESTERN PORTION OF THE FORECAST AREA. AT THIS TIME...WILL CONTINUE WITH A SMALL CHANCE OF THUNDERSTORMS. KRC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 77 57 85 / 100 30 10 20 HUTCHINSON 58 80 56 86 / 90 20 10 20 NEWTON 59 76 56 83 / 100 30 10 20 ELDORADO 61 76 56 82 / 100 40 10 10 WINFIELD-KWLD 64 76 56 84 / 100 50 10 10 RUSSELL 56 82 55 86 / 60 10 0 20 GREAT BEND 56 80 56 85 / 70 10 0 20 SALINA 59 81 58 85 / 70 10 0 20 MCPHERSON 58 79 56 85 / 90 20 10 20 COFFEYVILLE 67 72 57 84 / 90 80 20 10 CHANUTE 67 74 57 83 / 100 70 20 10 IOLA 65 75 58 84 / 100 60 10 10 PARSONS-KPPF 67 73 57 84 / 90 80 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ052-053- 068>072-083-092>096-098>100. FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ050-051-067-082- 091. &&
Hazardous weather outlook, Jun 8, 3:15 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 315 PM CDT SUN JUN 8 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 315 PM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND ARE POSSIBLE THIS EVENING. THESE THUNDERSTORMS WILL INCREASE IN COVERAGE TONIGHT AS A COLD FRONT STALLS ACROSS SOUTHERN KANSAS. WITH WIDESPREAD RAINFALLS OF 2 TO 3 INCHES LIKELY AND ISOLATED AMOUNTS TO 5 INCHES POSSIBLE...FLASH FLOODING IS LIKELY...ESPECIALLY TONIGHT. THEREFORE A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL AREAS FROM LATE THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE MONDAY MORNING...ESPECIALLY ALONG AND SOUTHEAST OF THE TURNPIKE...WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDDAY. MORE THUNDERSTORMS ARE FORECAST FOR MOST AREAS FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND MAY BE SEVERE WITH LARGE HAIL... DAMAGING WINDS...AND EVEN A FEW TORNADOES. THE POTENTIAL FOR SUCH ACTIVE WEATHER APPEARS TO BE INCREASING...SO ONE SHOULD LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS AS THIS...TOO...MAY BE A VOLATILE SITUATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE AREA THIS EVENING...ESPECIALLY IN SOUTH- CENTRAL AND SOUTHEAST KANSAS. ALSO...ANY PRECIPITATION REPORTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KRC
In the hours before
Local storm report, Jun 8, 5:37 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL EL DORADO 37.82N 96.86W
06/08/2008 E1.00 INCH BUTLER KS EMERGENCY MNGR
PEA TO QUARTER SIZED HAIL FALLING AT THE SOUTH TURNPIKE
EXIT IN EL DORADO.
&&
JMBLocal storm report, Jun 8, 5:44 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL NW EL DORADO LAKE 37.86N 96.79W
06/08/2008 E1.75 INCH BUTLER KS LAW ENFORCEMENT
&&
CDJLocal storm report, Jun 8, 5:46 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST 11 SW ANTHONY 37.04N 98.17W
06/08/2008 E65 MPH HARPER KS LAW ENFORCEMENT
65 MPH WINDS AND QUARTER SIZED HAIL IN WALDRON
&&
JMBLocal storm report, Jun 8, 5:51 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
551 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL EL DORADO 37.82N 96.86W
06/08/2008 E0.88 INCH BUTLER KS EMERGENCY MNGR
DIME TO NICKEL HAIL AT THE EL DORADO FIRE DEPARTMENT.
&&
JMBLocal storm report, Jun 8, 6:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL EL DORADO 37.82N 96.86W
06/08/2008 E1.00 INCH BUTLER KS EMERGENCY MNGR
DOWNTOWN EL DORADO AT 2ND AND GORDY.
&&
KRCLocal storm report, Jun 8, 6:09 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
609 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL EL DORADO 37.82N 96.86W
06/08/2008 E1.00 INCH BUTLER KS AMATEUR RADIO
QUARTER HAIL AT THE EL DORADO STATE PENITENTIARY
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:32 AM CDT | Wind Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 10 more | 6 hr |
| Jun 8, 4:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Sedgwick | 61 min |
| Jun 8, 5:14 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 61 min |
| Jun 8, 5:45 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 60 min |
| Jun 8, 5:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 66 min |
| Jun 8, 6:09 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 66 min |
| Jun 8, 6:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 66 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.